MAUDE Adverse Event Report: SMITH & NEPHEW, INC. NS VIS CUT GUIDE LGNP KIT RT; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. NS VIS CUT GUIDE LGNP KIT RT; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Model Number V0200023
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/06/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during total knee arthroplasty the femur block fit perfectly, surgeon pinned and cut, after cutting the posterior resection of the femur the surgeon noticed that the posterior cuts were off, they measured the resection and they turned out to be 16 mm medial and 5 mm lateral.Doctor held the femur guide up to the femur bone and said that the pin holes he used matched up to the guide.There was a delay of 15 minutes.
 
Additional Manufacturer Narrative
The device, used in treatment, was returned for evaluation.The engineering evaluation confirmed that areas of the distal femur were undersegmented but would have had little to no impact on block fit and posterior resections.It was also determined that file transfer issues caused an incorrect pre-op plan but the blocks were created based on the correctly aligned bone models, so this would not have had an impact on the complaint issue.Therefore, no root cause could be determined.A medical investigation was conducted and confirms based on the information provided, the clinical root cause of the reported event could not be definitively concluded.The product/engineering evaluation results were not available at the time of this assessment.The known patient impact is related to the reported 0-30 minute surgical extension and additional soft tissue releases to balance the knee but future impact is unknown.No further medical assessment can be rendered at this time.The product/engineering evaluation remains pending at this time; however, should the product/engineering evaluation reveal pertinent findings and/or the requested clinical documentation becomes available in the future, the clinical/medical task may be re-evaluated.No complaint history for this part as this is a patient-specific device.Dhr review yields that all appropriate manufacturing and inspection steps took place.No root cause for complaint description can be determined by dhr.A review of risk management files and instructions for use found that the reported failure was documented appropriately.Possible probable cause could include but not limited the user error.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
NS VIS CUT GUIDE LGNP KIT RT
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10780126
Report Number1020279-2020-06076
Device Sequence Number3772991
Product Code JWH
UDI-Device Identifier00885556583074
UDI-Public00885556583074
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K082358
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberV0200023
Device Catalogue NumberV0200023
Device Lot Number00182275V1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2020
Initial Date Received by Manufacturer 10/06/2020
Supplement Date Received by Manufacturer09/22/2021
Initial Report FDA Received Date11/03/2020
Supplement Report FDA Received Date09/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;